Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 87, NWS St. Louis, MO

March 20, 2020Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 20, 2020, 10:51 AM CDT for Jefferson County, Missouri. It took effect at Mar 21, 2020, 1:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 20, 2020, 10:51 AM CDT (15:51 UTC)
In effect from
Mar 21, 2020, 1:00 PM CDT
Expired
Mar 20, 2020, 9:02 PM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 15.74 ft at Mar 21, 2020, 1:00 PM CDT.

actionminormoderate10152003/2003/2103/22
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

343 
WGUS43 KLSX 201551
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1051 AM CDT Fri Mar 20 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Big River at Byrnesville

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-212150-
/O.NEW.KLSX.FL.W.0087.200321T1800Z-200322T1800Z/
/BYRM7.1.ER.200321T1800Z.200321T1800Z.200321T1800Z.UU/
1051 AM CDT Fri Mar 20 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Big River at Byrnesville
* from Saturday afternoon to Sunday afternoon.
* At  9:45 AM Friday the stage was 12.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Impact:  At 15.5 feet...Rockford Beach Park at the Highway MM bridge
  begins flooding.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/21  03/22  03/23  03/24  03/25

Big River
  Byrnesville     16.0   12.44      15.8   14.0    9.1    7.4    6.8


&&


LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057




$$
1 follow-up statement
261 
WGUS83 KLSX 210202
FLSLSX

Flood Statement
National Weather Service St Louis MO
902 PM CDT Fri Mar 20 2020

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Big River at Byrnesville

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-210232-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-200322T1800Z/
/BYRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
902 PM CDT Fri Mar 20 2020

The Flood Warning is cancelled for
  the Big River at Byrnesville.
* At  8:45 PM Friday the stage was 14.1 feet.
* Flood stage is 16.0 feet.
* The river will crest below flood stage at 15.3 feet Saturday early 
  afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/21  03/22  03/23  03/24  03/25

Big River
  Byrnesville     16.0   14.09      15.1   13.4    8.8    7.2    6.8

&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:45 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 20, 6:45 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
645 AM CDT Fri Mar 20 2020

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 336 AM CDT Fri Mar 20 2020

A stout cold front is currently racing through the CWA, with
drastically cooler temperatures and gusty north winds immediately
behind it. The front will continue through the area today as high
pressure builds into the Northern Plains. As the front moves
through the region this morning, I can't rule showers developing
along or just behind the front. However, a considerable inversion
above the boundary layer will keep any shower coverage rather
limited. Otherwise, we can expect to see temps fall through the
day with northerly winds gusting as high as 30 kts through the
afternoon. There will be a noticeable bite to the air tonight,
with temps bottoming out in the mid to upper 20s across the
region. We'll largely remain under the influence of the previously
mentioned high into the weekend as it pushes into the Great
Lakes, keeping things cool and dry on Saturday.

BSH

.LONG TERM...  (Saturday Night through Thursday)
Issued at 336 AM CDT Fri Mar 20 2020

Guidance continues to show a shortwave moving through the region
on Sunday, likely supporting precip as a weak low pressure system
pushes a warm front into the Mid-Mississippi Valley. Thermal
profiles are forecast to be marginally supportive of a mix of rain
and snow on Sunday. However, with marginal temperatures, light
QPF, and warm ground temps, snow accumulations will likely be light
and limited to elevated or grassy surfaces.

On the heels of Sunday's system, yet another shortwave will begin to
build in from the western CONUS on Monday. In response, a surface
low will develop over the Central Plains Monday before moving
through the low-to-mid Mississippi Valley on Tuesday. The track of
the low varies depending on the model of choice, though it
generally looks like our region will remain north of the warm
sector. Accordingly, while showers again look likely on Tuesday,
thunder chances will be much more limited and tied to whether
elevated instability can push into our region.

Southwest upper level flow is forecast to take hold by mid-week,
keeping the pattern fairly active through the end of the period.
However, beyond Tuesday, guidance specifics regarding precip
timing and placement begin to diverge quite a bit. We're therefore
going with a fairly low confidence precip forecast on Wednesday
and Thursday. That said, this pattern should allow temps to build
back toward seasonal normals, though specific highs and lows are
of course largely dependent on when precip moves through the area.

BSH
&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 644 AM CDT Fri Mar 20 2020

Cold front continues to sink south through forecast area. As front
moves through winds will veer to the northwest and become gusty
to near 30kts at times. Also, ceilings will lower to IFR for a
couple of hours on backside of front, before lifting to MVFR. By
this evening, ceilings will begin to lift and scatter out and
winds will diminish. Some light showers are possible with frontal
passage, but they will be isolated, therefore will leave mention
out of TAFs at this time.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 20, 4:04 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
404 AM CDT Fri Mar 20 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-210915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
404 AM CDT Fri Mar 20 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:35 PM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Mar 20, 1:43 AM CDTAreal Flood WarningLSXReynolds6 hr
Mar 20, 10:10 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau23 hr
Mar 20, 3:06 PM CDTRiver Flood WarningLSXLincoln4 days

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.